Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking losartin for high BP, causes to cough continuously. Used ziac previously. Advise?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I am taking losartin for high blood pressure. It causes me to cough continuously throughout the day and night.
I used to take Ziac with no side effects but suddenly I had Losartin as a substitute...I don't know if Ziac is off the market or out of the formulary or what but I need to know of a different blood pressure med that does not have this terrible coughing side effect.
Posted Mon, 8 Jul 2013 in Medicines and Side Effects
Answered by Dr. Jorge Brenes-Salazar 44 minutes later
Dear patient,

You are not alone. As much as 10% of patients prescribed ACE inhibitors (such as lisinopril) or ARB's (such as losartan) can have that dry, hacking cough as a side effect, and warrants substitution by another class of blood pressure medication; here would be some examples you can discuss with your prescriber:

1) Diuretics: chlorthalidone, indapamide, hydrochlorothiazide
2) Calcium channel blockers: amlodipine, diltiazem, verapamil
3) Beta blockers: carvedilol, metoprolol, bisoprolol

As you see, there are many options, most of them come as generics as well.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor